Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2020  |  Volume : 9  |  Issue : 6  |  Page : 3162--3164

Cefdinir associated bloody stool in Riyadh infant: A case report


Haytham Ali Bahkali1, Renad Abdullah Alshuraim2, M Alghalbi3, Yahya Ali Mohzari2, Syed Mohammed Basheeruddin Asdaq4 
1 Department of Pharmacy, King Saud Medical City, Riyadh, Saudi Arabia
2 Department of Clinical Pharmacy, King Saud Medical City, Riyadh, Saudi Arabia
3 Department of Clinical Pharmacy, PSMMC, Riyadh, Saudi Arabia
4 College of Pharmacy, Al Maarefa University, Riyadh, Saudi Arabia

Correspondence Address:
Dr. Syed Mohammed Basheeruddin Asdaq
Department of Pharmacology and Therapeutics, College of Pharmacy, Al-Maarefa University, Dariyah, Riyadh-11597
Saudi Arabia

Cefdinir is one of the broad spectrum cephalosporin used as a replacement to amoxicillin in allergic pediatric population. There are reports of forming red stool in patients receiving cefdinir along with iron or iron containing preparations. This is a benign interaction and wane upon completion/discontinuation of cefdinir therapy. This case report describes a 6-month-old boy whose parents were distressed when they found reddening of their ward's diaper while taking cefdinir in presence of iron supplements.


How to cite this article:
Bahkali HA, Alshuraim RA, Alghalbi M, Mohzari YA, Basheeruddin Asdaq SM. Cefdinir associated bloody stool in Riyadh infant: A case report.J Family Med Prim Care 2020;9:3162-3164


How to cite this URL:
Bahkali HA, Alshuraim RA, Alghalbi M, Mohzari YA, Basheeruddin Asdaq SM. Cefdinir associated bloody stool in Riyadh infant: A case report. J Family Med Prim Care [serial online] 2020 [cited 2020 Oct 22 ];9:3162-3164
Available from: https://www.jfmpc.com/article.asp?issn=2249-4863;year=2020;volume=9;issue=6;spage=3162;epage=3164;aulast=Bahkali;type=0